What is the difference between Xyzal and Zyrtec? What is the Levo?

Question is Closed Report Mark as Favorite

Answers (1)

9 Nov 2009

Xyzal (levocetirizine) is the R-enantiomer of cetirizine, and is thus as such not a new compound, but part of an already known preparation. Cetirizine consists of equal parts R- and S-enantiomer, but several studies have shown that the pharmacological effect – a selective inhibitory effect on the peripheral H1 receptors – is induced by the R-enantiomer alone.

Xyzal tablets contain 5 mg levocetirizine, which corresponds to the content of active R-enantiomer in one 10 mg cetirizine tablet.

http://www.irf.dk/en/reviews/xyzal_levocetirizine.htm

Votes: +0
wvdustbunny 10 Nov 2009

So, in layman's terms, Xyzal is only one part of zyrtec. So, if Xyzal works for me, then zyrtec should also work and zyrtec is over the counter, right? Thank you for your help.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Has Zyrtec changed their formulation? My kids say it tastes terrible now?

My kids never complained about taking Zyrtec. Now that it's in the plastic bottle, they swear it tastes terrible. I e-mailed the company twice ...

1 answer 30 Nov 2009

What about xyzal for a three year old... had bad side effects from zyrtec?

my three year old hads had hives and joint swelling from an allergic reaction to unknown at this time. she was perscribed zyrtec and became unable to ...

1 answer 6 Mar 2010

My son has taken zyrtec for years and it doesn't seem as effective as it used to be?

Is xyzal different enough from zyrtec to make a difference, or will his system be too used to the active ingredient?

1 answer 1 May 2010

Has anyone experienced weight gain while taking Xyzal?

While taking Xyzal long term I gained 10 to 15 pounds. After cutting back to taking it only when needed I lost 10 pounds. Everytime I take Xyzal 2 ...

4 answers 30 Sep 2010

Does Levo make you hungry?

I started on levo a few weeks ago. Now it seems I am starving all the time and eating more than I am used to. Can this be a side effect? I thought if ...

2 answers 28 May 2013